Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jan 11, 2014, 2:54 PM EST for 6 counties in North Carolina. It was in force for 66 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2014, 2:54 PM EST (19:54 UTC)
- Expired
- Jan 11, 2014, 4:00 PM EST
- In force
- 66 min
- Issued by
- NWS Newport/Morehead City, NC
- Area
- Storm-based polygon
Counties Beaufort County, NC, Duplin County, NC, Greene County, NC, Lenoir County, NC, Martin County, NC, Pitt County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 3:05 PM EST | TSTM WND DMG | 1 N Fountain, NC | PITT COUNTY 911 RELAYED REPORT OF TREES DOWN ON 258 JUST NORTH OF FOUNTAIN. |
| Jan 11, 3:05 PM EST | TSTM WND DMG | 2 E Fountain, NC | BARN BLOWN DOWN NEAR THE INTERSECTION OF HWY 222 AND DILDA CHURCH RD. TIME ESTIMATED FROM RADAR. |
| Jan 11, 3:10 PM EST | TSTM WND DMG | Friendship, NC | TREE DOWN AT THE INTERSECTION OF EVA JAMES RD AND FRIENDSHIP RD |
| Jan 11, 3:20 PM EST | TSTM WND DMG | 1 Nne Bell Arthur, NC | POLES LEANING ALONG BELL ARTHUR RD OFF STANTONBURG RD. TIME ESTIMATED BY RADAR. |
| Jan 11, 3:20 PM EST | TSTM WND DMG | 1 Nnw Hines Crossroad, NC | TREES DOWN ALONG NASH JOYNER RD OFF US 13. TIME ESTIMATED FROM RADAR. |
| Jan 11, 3:24 PM EST | TSTM WND DMG | Winterville, NC | ONE SIDE OF A WOODEN PRIVACY FENCE...ABOUT 20FT LONG HAS BEEN BLOWN DOWN ON BAYBERRY LN |
| Jan 11, 3:25 PM EST | TSTM WND DMG | 1 E Falkland, NC | PITT COUNTY 911 RELAYED REPORT OF TREES DOWN ON HWY 222 EAST OF FALKLAND. |
| Jan 11, 3:25 PM EST | TSTM WND DMG | 1 E Stokes, NC | FIRE DEPT REPORTED ROOF BLOWN OFF MOBILE HOME ALONG NC-30 SOUTH OF STOKES. TIME ESTIMATED FROM RADAR. |
| Jan 11, 3:31 PM EST | TSTM WND DMG | 2 W Simpson, NC | PITT COUNTY 911 RELAYED REPORT OF TREES AND POWERLINES DOWN NEAR L T HARDEE ROAD AND SIR HUGH COURT WEST OF SIMPSON. |
| Jan 11, 3:35 PM EST | TSTM WND DMG | Beargrass, NC | TREE DOWN ON HWY 17 |
| Jan 11, 3:35 PM EST | TSTM WND DMG | Robersonville, NC | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 2:13 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
057
WUUS52 KMHX 111954
SVRMHX
NCC013-061-079-107-117-147-112100-
/O.NEW.KMHX.SV.W.0001.140111T1954Z-140111T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
254 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREENE COUNTY IN EASTERN NORTH CAROLINA
PITT COUNTY IN EASTERN NORTH CAROLINA
LENOIR COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN DUPLIN COUNTY IN EASTERN NORTH CAROLINA
NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA
MARTIN COUNTY IN EASTERN NORTH CAROLINA
* UNTIL 400 PM EST
* AT 249 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF FOUNTAIN TO JASON TO BOWDENS...OR ALONG A LINE EXTENDING FROM 12
MILES NORTHWEST OF FARMVILLE TO 6 MILES NORTH OF LA GRANGE TO 6
MILES NORTHWEST OF WARSAW...MOVING EAST AT 35 MPH. WINDS IN EXCESS
OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
CASTORIA...JASON...
ARBA...SNOW HILL...
MAURY...LIZZIE...
ORMONDSVILLE...BRUCE...
ORMONDSVILLE...HOOKERTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 0 0...8 8 9...6 8 8 9.... WHEN YOU CAN DO SO SAFELY
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
&&
LAT...LON 3518 7809 3520 7801 3516 7790 3518 7784
3537 7781 3557 7783 3580 7747 3583 7735
3591 7735 3600 7741 3608 7733 3601 7720
3593 7719 3595 7704 3586 7703 3588 7696
3566 7703 3516 7763 3502 7816 3510 7818
TIME...MOT...LOC 1954Z 248DEG 32KT 3575 7767 3540 7777
3509 7811
$$
101 follow-up statement
385
WWUS52 KMHX 112024
SVSMHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EST SAT JAN 11 2014
NCC061-112030-
/O.CAN.KMHX.SV.W.0001.000000T0000Z-140111T2100Z/
DUPLIN NC-
324 PM EST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DUPLIN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND
THE WARNING IS NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3601 7720 3593 7719 3595 7704 3586 7704
3588 7696 3566 7703 3523 7755 3515 7766
3513 7774 3519 7784 3537 7781 3557 7783
3580 7748 3583 7735 3591 7735 3600 7741
3607 7733
TIME...MOT...LOC 2020Z 234DEG 110KT 3601 7716 3565 7732
3531 7772
$$
NCC013-079-107-117-147-112100-
/O.CON.KMHX.SV.W.0001.000000T0000Z-140111T2100Z/
GREENE NC-PITT NC-LENOIR NC-BEAUFORT NC-MARTIN NC-
324 PM EST SAT JAN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EST
FOR MARTIN...NORTHWESTERN BEAUFORT...LENOIR...PITT AND GREENE
COUNTIES...
AT 317 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM OAK CITY TO GREENVILLE TO LA GRANGE...OR
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF WILLIAMSTON TO
GREENVILLE TO LA GRANGE...MOVING NORTHEAST AT 35 MPH.
THIS LINE OF STORMS DOWNED TREES NEAR PINETOPS.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...DOWDY FICKLEN
STADIUM...DAWSON...EVERETTS...GRAINGERS...ROUNDTREE...BEARGRASS...
GRIFTON...WILLIAMSTON...WINTERVILLE...BELLS
FORK...AYDEN...BELGRADE...BLACK
JACK...SIMPSON...PACTOLUS...GRIMESLAND...OLD FORD AND SMITHWICK.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 0 0...8 8 9...6 8 8 9.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM EST SATURDAY EVENING
FOR EASTERN NORTH CAROLINA.
LAT...LON 3601 7720 3593 7719 3595 7704 3586 7704
3588 7696 3566 7703 3523 7755 3515 7766
3513 7774 3519 7784 3537 7781 3557 7783
3580 7748 3583 7735 3591 7735 3600 7741
3607 7733
TIME...MOT...LOC 2020Z 234DEG 30KT 3601 7716 3565 7732
3531 7772
$$
10What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 1:26 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Jan 11, 1:26 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
126 PM EST SAT JAN 11 2014
.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE WEST TODAY AND MOVE THROUGH
THE AREA THIS EVENING. HIGH PRESSURE WILL BUILD IN SUNDAY AND
MOVE OFFSHORE MONDAY. LOW PRESSURE WILL PASS NORTH OF THE AREA
LATER TUESDAY DRAGGING A COLD FRONT THROUGH THE REGION WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1215 PM SAT...NO SIGN CHANGES WITH SEVERE THREAT LOOKING A BIT
MORE LIKELY AS TEMPS RISE INTO THE LOW TO MID 70S WITH DEWPTS IN THE
MID TO UPR 60S. ORGANIZED LINE WELL TO THE W WILL BE MOVING INTO
MORE UNSTABLE AIR SO SHLD HOLD TOGETHER AND POSS INTENSIFY A BIT.
PREV DISC...FCST LOOKS GOOD WITH NO CHANGES PLANNED...MAIN CONCERN
IS SEVERE WEATHER THREAT THIS AFTN AND EVENING. RDR SHOWS SOME SCT
SHRA LIFTING NNE ONSHORE ACROSS THE CST WITH CURRENTLY NO ACTIVITY
INLAND. HIGH RES MDLS SHOW ACTVTY CONT TO STREAM ONSHORE OFF THE WTR
WITH ADDITIONAL ACTIVITY DEVELOPING INLAND LATER. SATL SHOWS SOME
MINOR BREAKS IN CLOUDS NEAR CST AND HIGH TEMPS REACHING MID 70S
LOOKS GOOD INLAND FROM CST. WITH DEWPTS IN MID 60S WILL HAVE RATHER
HIGH CAPE VALUES FOR JANUARY IN THE 500 TO 1000 RANGE. THIS INSTAB
COMBINED WITH INCREASING SHEAR/HELICITY ASSOC WITH DEVELOPING LOW
LVL JET WILL SET THE STAGE FOR SOME SEVERE WEATHER ESPCLY DAMAGING
WINDS AND ISOLD TORS. AS INSTAB GRAD INCREASES COULD SEE SOME SVR
WEATHER BY LATE MORN BUT PRIMARY THREAT WILL BE LATER THIS AFTN AND
EVENING AS BETTER FORCING ASSOC WITH UPR TRF ARRIVE. CATEGORICAL
POPS DEVELOPING FORM W TO E LATER TODAY LOOK GOOD.
SOME RECORD HIGH TEMPS WILL BE POSSIBLE TODAY...SEE CLIMATE SECTION
BELOW FOR ADDITIONAL INFO.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AS OF 315 AM SAT...COLD FRONT WILL MOVE THROUGH THE AREA THIS
EVENING...AND SHOULD BE OFFSHORE BY 05-06Z. ONGOING SHOWERS AND
TSTMS WILL CONTINUE FOR THE FIRST PART OF TONIGHT...AND WILL STILL
HAVE THE THREAT OF SVR TSTMS INTO THE EVENING. BASED ON
MESOMODELS EXPECT ACTIVITY TO BE MAINLY E OF HWY 17 BY 02/03Z AND
MOVING OFF THE COAST BY 06Z. SKIES WILL CLEAR FROM WEST TO EAST AS
WELL WITH COOLER DRIER AIR WORKING IN BEHIND THE FRONT AND UPPER
TROUGH. LOWS 45-50 DEGREES.
&&
.LONG TERM /SUNDAY THROUGH SATURDAY/...
AS OF 230 AM SATURDAY...DRY WEATHER IS EXPECTED SUNDAY AND MONDAY
AS STRONG SURFACE RIDGE MOVES SOUTH THEN EAST OF THE REGION WITH A
ZONAL MID-LEVEL FLOW BECOMING SW BY MONDAY. TEMPERATURE READINGS
WILL BE COOLER WITH LOWS MONDAY MORNING NEAR FREEZING...BUT WITH
THE SURFACE HIGH AXIS MOVING OFFSHORE...MAXIMUM TEMPS MONDAY WILL
REBOUND WELL INTO THE 60S WITH A DEVELOPING S/SW FLOW. LOW-LEVEL
MOISTURE INCREASES BY MONDAY EVENING AS ANOTHER SOUTHERN STREAM
SYSTEM PUSHES A FRONT ACROSS THE AREA LATE MONDAY NIGHT. WILL
CONTINUE TO SHOW SOME SCATTERED MAINLY LIGHT SHOWERS ALONG AND
AHEAD OF THIS FRONT. EXPECT ANOTHER SECONDARY SHOT OF COOL AIR
BEHIND A DRY COLD FRONT AS IT MOVES ACROSS THE AREA WEDNESDAY
DROPPING TEMPERATURES INTO THE 20S OVER MOST OF THE AREA BY EARLY
THURSDAY. YET ANOTHER COLD FRONT CROSSES THE REGION FRIDAY...BUT
THE EXTENT OF THE COLD AIR DOES NOT LOOK AS IMPRESSIVE AS IT DID
IN EARLIER MODEL RUNS...BUT MINIMUM TEMPERATURES BY NEXT WEEKEND
WILL AGAIN BE AT OR BELOW FREEZING.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY AFTERNOON/...
AS OF 1 PM SAT...UNPLEASANT FLYING CONDITIONS THROUGH THE REMAINDER OF THE
DAY AS A POTENT SYSTEM APPROACHES THE REGION. A FRONT WILL CROSS
THE AREA TONIGHT WITH A BAND OF HEAVY SHOWERS AND THUNDERSTORMS.
AHEAD OF THE FRONT...SHOWERS AND ISOLATED THUNDERSTORMS ARE MARCHING
NORTHWARD ACROSS EASTERN PORTIONS OF THE CWA...COMING OFF THE
WATER AND WILL CONTINUE THROUGH THE AFTERNOON HOURS. THE LINE OF
THUNDERSTORMS WILL ARRIVE AFTER 20Z OR SO AND SLOWLY CROSS THROUGH
BY 03Z OR SO. STRONG SOUTHERLY FLOW WILL LEAD TO POSSIBLE LLWS
ISSUES...MAINLY LATE THIS AFTERNOON/EARLY EVENING. THE SHIELD OF
HEAVIEST PRECIPITATION WILL SHIFT OFFSHORE LATE IN THE EVENING
WITH THE AREA SLOWLY CLEARING THROUGH THE OVERNIGHT. WINDS WILL
VEER TO THE WNW BEHIND THE FRONT. SUNDAY WILL BE MAINLY WESTERLY
WINDS...GUSTY AT TIMES AND SOME SCT MID LEVEL CLOUDS.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 230 AM SATURDAY...VFR CONDITIONS SHOULD PREVAIL SUNDAY AND
MONDAY AS HIGH PRESSURE TO THE SOUTH AND EAST DOMINATES THE AREA.
BY MONDAY NIGHT...LOW-LEVEL MOISTURE INCREASES WITH SOME SUB-VFR
CONDITIONS POSSIBLE IN SCATTERED LIGHT SHOWERS MONDAY NIGHT INTO
TUESDAY. COLDER AND DRIER AIR RETURNS FOR MIDWEEK AND ALTHOUGH
SOME ISOLATED SHOWERS MAY ACCOMPANY A SECONDARY FRONTAL PASSAGE ON
WEDS...EXPECT VFR CONDITIONS TO PREVAIL.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 1230 PM SAT...NO CHANGES PLANNED WITH INCREASING SSW WINDS
THIS AFTN AS STRONG LOW LVL JET CROSSES.
PREV DISC...LATEST SURFACE AND BUOY DATA INDICATE S WINDS 15-20 KT
WITH SEAS 5-8 FT ACROSS THE NORTHERN WATERS AND 6-9 FT ACROSS THE
SOUTHERN WATERS. NO CHANGES TO ONGOING HEADLINES...SCA REMAINS IN
EFFECT FOR SOUNDS AND NORTHERN WATERS...WITH GALE WARNINGS SOUTH OF
OREGON INLET. CONDITIONS WILL CONTINUE TO DETERIORATE THIS MORNING
INTO THIS AFTERNOON. STRONG SSW LOW LVL JET WILL MOVE OVER THE
REGION THIS AFTERNOON AND EVENING AHEAD OF THE APPROACHING COLD
FRONT. EXPECT WINDS TO INCREASE TO 20 TO 30 KTS ALONG THE CST WITH
FREQUENT GUSTS 35 KTS OVER THE WATERS SOUTH OF OREGON INLET. THE
STRONG WINDS WILL BUILD SEAS TO 8 TO 12 FEET THIS EVENING. THE FRONT
WILL MOVE THROUGH THE WATERS TONIGHT...BTW 01-05Z...WITH MODERATE
TO STRONG WESTERLY WINDS 20-25KT BEHIND IT.
LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 230 AM SATURDAY...GUSTY WEST WINDS OF UP TO 25 KNOTS SHOULD
DIMINISH BY LATE IN THE DAY SUNDAY AS WILL SEAS...WHICH WILL BE AS
HIGH AS 7 TO 10 FEET OVER THE MIDDLE WATERS. WITH HIGH PRESSURE
BUILDING SOUTHWEST OF THE REGION...WINDS WILL BE AT OR BELOW 15
KNOTS BY SUNDAY NIGHT WITH SEAS DROPPING OFF TO 3 TO 5 FEET FOR
MONDAY. WINDS/SEAS INCREASE AGAIN LATE MONDAY NIGHT INTO TUESDAY
AHEAD OF NEXT FRONTAL SYSTEM WITH 20 TO 25 KNOT SOUTHWEST WINDS
AND SEAS UP TO 6 FEET POSSIBLE. A SECONDARY FRONTAL SYSTEM WILL
CROSS THE WATERS ON WEDNESDAY...LEADING TO INCREASING NORTHWEST
WINDS BY LATE IN THE DAY WEDNESDAY.
&&
.CLIMATE...
HERE ARE SOME RECORD HIGH TEMPS FOR SAT JAN 11TH
NEW BERN 77 1977
HATTERAS 69 2013
WILLIAMSTON 75 1974
GREENVILLE 78 1930
KINSTON 7SE 80 1901
MANTEO AP 75 1974
WARSAW 5E 74 2008
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST SUNDAY FOR AMZ130-135.
GALE WARNING UNTIL 3 AM EST SUNDAY FOR AMZ152-154-156-158.
SMALL CRAFT ADVISORY UNTIL 7 PM EST SUNDAY FOR AMZ150.
&&
SYNOPSIS...RF/CQD
NEAR TERM...CQD
SHORT TERM...CQD
LONG TERM...CTC
AVIATION...CTC/LEP
MARINE...CTC/CQD
CLIMATE...RFHazardous weather outlook, Jan 11, 2:16 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 216 PM EST SAT JAN 11 2014 NCZ029-044>047-079>081-090>094-098-121930- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW- 216 PM EST SAT JAN 11 2014 ...TORNADO WATCH 6 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT. THE BEST TIME FOR SEVERE WEATHER TO DEVELOP WILL BE BETWEEN 3 AND 9 PM. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ095-103-104-121930- CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 216 PM EST SAT JAN 11 2014 ...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY... ...TORNADO WATCH 6 IN EFFECT UNTIL 8 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. WIND ADVISORY. A STRONG COLD FRONT WILL MOVE OFF THE COAST THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING AHEAD OF THE FRONT. THE BEST TIME FOR SEVERE WEATHER TO DEVELOP WILL BE BETWEEN 3 AND 9 PM. ANY THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LOCALLY HEAVY RAINFALL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 11, 2:20 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
220 PM EST SAT JAN 11 2014
NCZ029-044-045-079-080-090>093-112015-
BEAUFORT-CRAVEN-DUPLIN-GREENE-JONES-LENOIR-MARTIN-PITT-WASHINGTON-
220 PM EST SAT JAN 11 2014
...STRONG THUNDERSTORMS WILL MOVE ACROSS WASHINGTON...MARTIN...
BEAUFORT...CRAVEN...DUPLIN...JONES...LENOIR...PITT AND GREENE
COUNTIES THROUGH 315 PM EST...
AT 220 PM EST...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF
LINDELL TO 10 MILES WEST OF WARSAW...OR ALONG A LINE EXTENDING FROM
19 MILES NORTH OF GOLDSBORO TO 10 MILES WEST OF WARSAW...MOVING
NORTHEAST AT 70 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...BOWDENS...
KENANSVILLE...SHINE...CASTORIA...FALLING CREEK...PLEASANT HILL.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3518 7817 3516 7791 3518 7784 3557 7783
3580 7747 3583 7735 3595 7737 3601 7721
3593 7719 3593 7702 3586 7703 3590 7692
3581 7688 3589 7683 3586 7676 3546 7691
3548 7699 3544 7691 3523 7699 3488 7816
TIME...MOT...LOC 1920Z 245DEG 60KT 3568 7792 3498 7819
10The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 1:40 PM EST | Wind Advisory | MHX | 8 hr | |
| Jan 11, 2:20 PM EST | Special Weather Statement | MHX | Greene, Lenoir, Martin, Pitt | 55 min |
| Jan 11, 2:39 PM EST | Special Marine Warning | MHX | 51 min | |
| Jan 11, 3:07 PM EST | Special Weather Statement | MHX | Dare, Hyde | 53 min |
| Jan 11, 3:49 PM EST | Special Marine Warning | MHX | 56 min | |
| Jan 11, 3:52 PM EST | Severe Thunderstorm Warning | MHX | Martin, Washington | 38 min |
| Jan 11, 4:10 PM EST | Severe Thunderstorm Warning | MHX | Beaufort, Craven, Duplin, Hyde, Jones, Lenoir and 6 more | 65 min |
| Jan 11, 4:19 PM EST | Special Weather Statement | MHX | Dare, Hyde | 56 min |
| Jan 11, 4:31 PM EST | Severe Thunderstorm Warning | MHX | Dare, Tyrrell, Washington | 29 min |
| Jan 11, 4:43 PM EST | Special Marine Warning | MHX | 62 min | |
| Jan 11, 5:08 PM EST | Special Weather Statement | MHX | Dare, Hyde | 52 min |
| Jan 11, 5:21 PM EST | Special Weather Statement | MHX | Carteret, Pamlico | 54 min |
| Jan 11, 6:21 PM EST | Special Weather Statement | MHX | Dare | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.